Hi there, just curious if anyone else has experienced visual disturbances from gabapentin? I’ve been on gabapentin and nortriptyline for roughly 2 1/2 years for a botched apicectomy on my front tooth in 2017. The meds seemed to work but after a year I started seeing wavy lines , not all the time just every now and again mostly in my peripheral and with hard lines (if that makes sense). This got worse when I trialled all the anti-epileptic meds for TN (all didn’t work plus vision was horrible, made the blurriness much worse). I’ve had clear MRIs so my neuro thinks it’s the meds. Just curious if anyone else has experienced this with Gabapentin or nortriptyline? I’ve tried to get off both meds but nothing else seems to give me any pain relief.
Gabapentin has been one of the many medications I have been trialled on and I had some nasty side effects. It is NOT a medication I tolerate at all. I had a dr explain it to me rather well.
‘For some people it can be that miracle medication they have been looking for, but for some it can have some awful side effects and these effects can outweigh the benefit.’ and it seems I’m in the 2nd group.
I have a friend who swears by it, thinks it’s a great drug. He gets a benefit from it. Where as for me, within a week it was messing with my mind. It was like I was just in a cloud of ‘YUCK’.
I strongly believe with many medications an annual review is a good idea. Some pharmaceutical drugs can get ‘updated’ with better or more targeted medications. Many meds can lose their effectiveness over time as our body normalises it’s use and a ‘timeout’ may need to be discussed with the prescribing dr. Personally, I have an annual review completed by an independent Dr (I’ve only just had one last month or so). But with some medications it really can be a case of balancing the benefit you receive vs the side effects.
ALL of this needs to be discussed with a qualified medical practitioner. Some people often think ‘Ohh I’ll just stop using that medication…’ The issue there is that for some medications stopping immediately can have some serious physical and psychological impacts. Often the patient needs to be monitored to be sure these effects can be managed appropriately as the drug is reduced and this needs to be done in consultation with you doctor.
Merl from the Modsupport Team
I am having some weird issues with Gabapentin too, specifically dry eye and some vision changes. I have spoken with a doctor and they said it was “uncommon” but also “nothing to be concerned about” Sidenote, it is possible that since this whole Covid thing is going on, they are more focused on that. I would ask a doctor but sometimes eye problems seem to occur.
I had similar problems while on gabapentin. Blurred vision, double vision, weight gain, so as fast as I got on it, I got off of it and am now on Lyrica. I know I have some side effects but not as bad as gabapentin.
Yesterday was a particularly bad day, jaw pain so horrid i had to take sips of ice water every couple of minutes for about 55 hours. Finally took my gabapentin, which helped, however the side effect i get is dizziness. It is a tradeoff; in pain or dizzy.